Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 19, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Nov 11, 2020, 11:54 AM EST for Manatee County, Sarasota County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2020, 11:54 AM EST (16:54 UTC)
- Expired
- Nov 11, 2020, 12:14 PM EST
- In force
- 20 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 31 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 8:04 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
189
WFUS52 KTBW 111654
TORTBW
FLC081-115-111730-
/O.NEW.KTBW.TO.W.0019.201111T1654Z-201111T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1154 AM EST Wed Nov 11 2020
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northwestern Manatee County in west central Florida...
North central Sarasota County in west central Florida...
* Until 1230 PM EST.
* At 1153 AM EST, a severe thunderstorm capable of producing a
tornado was located over The Meadows, or near Sarasota, moving
northwest at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bradenton and West Samoset around 1200 PM EST.
Palmetto, South Bradenton, West Bradenton, Memphis and Ellenton
around 1205 PM EST.
Other locations impacted by this tornadic thunderstorm include
Bayshore Gardens, Desoto Lakes, Palma Sola, Fruitville, Samoset,
Oneco, Cortez and Holmes Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2738 8238 2729 8242 2750 8271 2764 8255
TIME...MOT...LOC 1653Z 128DEG 57KT 2735 8245
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW2 follow-up statements
822
WWUS52 KTBW 111705
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1205 PM EST Wed Nov 11 2020
FLC081-115-111730-
/O.CON.KTBW.TO.W.0019.000000T0000Z-201111T1730Z/
Manatee FL-Sarasota FL-
1205 PM EST Wed Nov 11 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EST FOR
NORTHWESTERN MANATEE AND NORTHWESTERN SARASOTA COUNTIES...
At 1204 PM EST, a severe thunderstorm capable of producing a tornado
was located over South Bradenton, or over Bradenton, moving northwest
at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Manatee and northwestern Sarasota Counties, including
the following locations... Samoset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2738 8238 2736 8240 2753 8264 2764 8255
TIME...MOT...LOC 1704Z 128DEG 57KT 2746 8261
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW350
WWUS52 KTBW 111714
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1214 PM EST Wed Nov 11 2020
FLC081-115-111724-
/O.CAN.KTBW.TO.W.0019.000000T0000Z-201111T1730Z/
Manatee FL-Sarasota FL-
1214 PM EST Wed Nov 11 2020
...THE TORNADO WARNING FOR NORTHWESTERN MANATEE AND NORTHWESTERN
SARASOTA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM EST for west central
Florida.
LAT...LON 2738 8238 2736 8240 2753 8264 2764 8255
TIME...MOT...LOC 1713Z 128DEG 57KT 2756 8276
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Nov 11, 8:45 AM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Nov 11, 8:45 AM EST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
845 AM EST Wed Nov 11 2020
...THE THREAT FOR IMPACTS FROM HURRICANE ETA CONTINUE TO INCREASE...
...CONDITIONS WILL QUICKLY DETERIORATE TODAY THROUGH THURSDAY...
.UPDATE...
The National Hurricane Center has upgraded Eta to a Hurricane based
on the latest data from the Hurricane Hunters. The outer rain bands
associated with Hurricane Eta continue to stream in from the south.
Widespread rainshowers and isolated storms are expected through the
day as Hurricane Eta moves northward through the eastern Gulf of
Mexico. Gusty SSE winds around 10-20 knots with higher gusts to 30
knots can also be expected this morning, further increasing to 20-30
knots with higher gusts to 40 knots this evening through Thursday.
There is also a potential for areas of flooding in heavier showers
which has warranted the issuance of a flood watch for all of west
central and southwest Florida.
All threats have continued to increase including tropical storm
force winds, storm surge, localized flash flooding, very hazardous
marine/beach conditions and tornadoes. At this time, the greatest
threat for life-threatening storm surge looks to exist from Anna
Maria Island northward. However, the greatest push of water will
exist on the right side of the storm's center which will be on the
south side of where landfall occurs. Due to the eventual onshore
flow, the threat for life threatening surge exists for all of our
coastline north of Bonita Beach.
&&
.AVIATION...
Hurricane Eta continues to move north along the southwest coast of
Florida. Showers will continue to stream in from the south through
the day so will hold SHRA at all terminals. Thunder has been very
sparse, so will hold off on mention of TSRA for now. SE winds around
10-20 knots with gusts near 30 knots continue through the morning,
then further increasing to 20-30 knots with gusts near 40 knots this
afternoon.
&&
.MARINE...
Extremely hazardous marine conditions expected through the end of
the week as Hurricane Eta moves northward through the eastern Gulf
of Mexico off the west coast of Florida. Hurricane force winds will
be possible throughout the eastern Gulf of Mexico. Seas just west of
the mouth of Tampa Bay are already in excess of 6 feet and will
continue to further build over the next 24 hours with seas building
to 15-20 feet by Thursday morning. All mariners should plan to stay
off the waters through the end of the week and continue to monitor
the progress of Hurricane Eta during the coming days. For additional
information on this storm see the latest advisories being issued by
the National Hurricane Center in Miami.
&&
.Preliminary Point Temps/PoPs...
TPA 83 77 82 75 / 90 100 80 60
FMY 82 75 83 73 / 100 100 70 40
GIF 83 75 82 74 / 60 100 80 50
SRQ 83 77 83 75 / 100 100 80 50
BKV 84 74 82 72 / 60 100 80 60
SPG 82 76 81 75 / 100 100 80 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Storm Surge Watch for Coastal Charlotte-Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
Hurricane Watch for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
Pinellas.
High Surf Advisory until 1 PM EST Thursday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Flash Flood Watch through Friday afternoon for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Gulf waters...Hurricane Watch for Coastal waters from Englewood to Tarpon
Springs FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Flash Flood Watch through Friday afternoon for Charlotte Harbor
and Pine Island Sound.
Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...74/Wynn
DECISION SUPPORT...25/DavisIn the hours before
Local storm report, Nov 11, 9:23 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
923 AM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM MARINE TSTM WIND 23 SW LONGBOAT KEY 27.17N 82.92W
11/11/2020 M51 MPH GMZ873 FL MESONET
MESONET STATION 42013 22 SW LONGBOAT KEY.
0835 AM MARINE TSTM WIND 2 W VENICE GARDENS 27.07N 82.43W
11/11/2020 M44 MPH SARASOTA FL AWOS
AWOS STATION KVNC VENICE.
&&Local storm report, Nov 11, 10:36 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1036 AM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM MARINE TSTM WIND 1 E VENICE 27.10N 82.44W
11/11/2020 M46 MPH SARASOTA FL MESONET
MESONET STATION FW2556 VENICE.
1015 AM MARINE TSTM WIND 1 S WHITFIELD 27.40N 82.57W
11/11/2020 M46 MPH MANATEE FL ASOS
ASOS STATION KSRQ SARASOTA BRADENT.
1015 AM MARINE TSTM WIND 3 ESE SANIBEL 26.43N 82.05W
11/11/2020 M44 MPH LEE FL MESONET
MESONET STATION SDBRS 3 ESE SANIBEL.
&&Local storm report, Nov 11, 11:22 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1122 AM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM MARINE TSTM WIND 2 ENE SAINT PETERSBURG 27.77N 82.63W
11/11/2020 M43 MPH PINELLAS FL ASOS
ASOS STATION KSPG ST PETERS ALBERT.
0958 AM MARINE TSTM WIND 1 S WHITFIELD 27.40N 82.57W
11/11/2020 M51 MPH MANATEE FL ASOS
ASOS STATION KSRQ SARASOTA BRADENT.
1100 AM MARINE TSTM WIND 3 SE CAPE CORAL 26.54N 81.95W
11/11/2020 M46 MPH LEE FL MESONET
MESONET STATION 0492W 3.0 SE CAPE CORAL
(WEATHERSTEM).
&&Local storm report, Nov 11, 11:27 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1127 AM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM MARINE TSTM WIND 4 NNW BELLEAIR 27.99N 82.83W
11/11/2020 M44 MPH PINELLAS FL MESONET
MESONET STATION FW1789 CLEARWATER BEACH.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 7:38 PM EST | Special Weather Statement | TBW | Hardee | 52 min |
| Nov 10, 8:05 PM EST | Special Weather Statement | TBW | Polk | 40 min |
| Nov 10, 9:28 PM EST | Special Weather Statement | TBW | Citrus, Hernando, Pasco, Sumter | 62 min |
| Nov 10, 9:41 PM EST | Flash Flood Watch | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 33 hr |
| Nov 10, 10:16 PM EST | Storm Surge Watch | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 12 hr |
| Nov 10, 10:28 PM EST | Special Weather Statement | TBW | Citrus, Hernando, Levy, Sumter | 92 min |
| Nov 11, 12:19 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 55 hr |
| Nov 11, 12:19 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 31 hr |
| Nov 11, 1:41 AM EST | Special Weather Statement | TBW | Lee | 79 min |
| Nov 11, 4:20 AM EST | Hurricane Watch | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 1 more | 17 hr |
| Nov 11, 4:50 AM EST | Special Weather Statement | TBW | Hardee, Polk | 40 min |
| Nov 11, 8:09 AM EST | Special Marine Warning | TBW | 36 min | |
| Nov 11, 8:35 AM EST | River Flood Warning | TBW | Hillsborough | 33 hr |
| Nov 11, 8:35 AM EST | River Flood Warning | TBW | Hillsborough | 4 days |
| Nov 11, 8:35 AM EST | River Flood Warning | TBW | Manatee | 64 hr |
| Nov 11, 8:35 AM EST | River Flood Warning | TBW | Hardee | 31 hr |
| Nov 11, 10:35 AM EST | Storm Surge Warning | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 21 hr |
| Nov 11, 10:44 AM EST | Special Marine Warning | TBW | 31 min | |
| Nov 11, 11:51 AM EST | Special Marine Warning | TBW | 24 min | |
| Nov 11, 12:21 PM EST | Tornado Warning | TBW | Pinellas | 24 min |
| Nov 11, 12:24 PM EST | Tornado Warning | TBW | Hillsborough, Manatee | 21 min |
| Nov 11, 12:44 PM EST | Tornado Warning | TBW | Pinellas | 16 min |
| Nov 11, 12:46 PM EST | Special Marine Warning | TBW | 29 min | |
| Nov 11, 12:50 PM EST | Tornado Warning | TBW | Hillsborough, Pinellas | 25 min |
| Nov 11, 1:13 PM EST | Tornado Warning | TBW | Pinellas | 11 min |
| Nov 11, 4:40 PM EST | Tornado Warning | TBW | Manatee, Sarasota | 20 min |
| Nov 11, 4:58 PM EST | Tornado Warning | TBW | Hillsborough, Manatee, Pinellas, Sarasota | 32 min |
| Nov 11, 5:44 PM EST | Tornado Warning | TBW | Manatee | 16 min |
| Nov 11, 5:54 PM EST | Tornado Warning | TBW | Hillsborough, Manatee | 25 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.